MAUDE Adverse Event Report: COOK INC COONS INTERVENTIONAL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COONS INTERVENTIONAL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: ir lab manager.Pma/510(k) #: k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported a unknown patient required a coons interventional wire guide for a nephrostomy tube change.During the procedure, the wire unraveled as it was removed from a micropuncture needle.The procedure was completed with another similar device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested, but is currently unavailable.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.On 09feb2022, va medical ctr (united states) contacted cook about an incident regarding a coons interventional wire guide (thsf-35-80-coons; lot# 14046793) during a nephrostomy tube change.During the procedure, the wire unraveled as it was removed from a micropuncture needle.The procedure was completed with another similar device.No part of the product remained in the patient.The patient did not experience any adverse effects due to this occurrence and did not require any additional procedures.A review of complaint history, device history record (dhr), instructional for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One used device was returned to cook for evaluation.The wire guide was stretched and elongated, starting at approximately 5cm from the distal tip.The safety wire was exposed and both weld balls were intact.Cook found no evidence the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot 14046793 revealed one relevant non-conformance for broken wire in which one device was scrapped.There are no other complaints on this lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet t_fcwg_rev1.In the warnings section it states: this product is a delicate instrument.Avoid forceful angulation.Avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape or shear material from the wire guide.In the precautions section it states: do not attempt to torque the wire guide.Use medical imaging when you manipulate the wire guide.Do not advance or manipulate the wire guide without visual evidence of the corresponding movement of the distal tip.Do not advance or withdraw a wire guide when resistance is encountered, as a perforation could occur.Inspect the wire guide for kinks or damage prior to use.In the how supplied section it states: upon removal from package, inspect the product to ensure no damage has occurred.Based on the device master record, the device history record, and the device failure analysis, cook was not able to determine the product out of specification.There is no evidence of non-conforming material in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, most likely the cause for this failure is failure to follow instructions.During the procedure, the wire guide unraveled as it was removed from the micropuncture needle.The ifu does state not to manipulate or withdraw the wire guide back through the needle.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COONS INTERVENTIONAL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13572867
Report Number1820334-2022-00271
Device Sequence Number5913051
Product Code DQX
UDI-Device Identifier00827002122680
UDI-Public(01)00827002122680(17)260720(10)14046793
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2026
Device Model NumberN/A
Device Catalogue NumberTHSF-35-80-COONS
Device Lot Number14046793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer10/17/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MICROPUNCTURE NEEDLE
Patient SexUnknown